A Two-Dimensional port-Hamiltonian Model for Coupled Heat Transfer
Authors
Jens Jäschke, Matthias Ehrhardt, Michael Günther, Birgit Jacob
Abstract
In this paper, we construct a highly simplified mathematical model for studying the problem of conjugate heat transfer in gas turbine blades and their cooling ducts. Our simple model focuses on the relevant coupling structures and aims to reduce the unrelated complexity as much as possible. Then, we apply the port-Hamiltonian formalism to this model and its subsystems and investigate the interconnections. Finally, we apply a simple spatial discretization to the system to investigate the properties of the resulting finite-dimensional port-Hamiltonian system and to determine whether the order of coupling and discretization affect the resulting semi-discrete system.
Citation
- Journal: Mathematics
- Year: 2022
- Volume: 10
- Issue: 24
- Pages: 4635
- Publisher: MDPI AG
- DOI: 10.3390/math10244635
BibTeX
@article{J_schke_2022,
title={{A Two-Dimensional port-Hamiltonian Model for Coupled Heat Transfer}},
volume={10},
ISSN={2227-7390},
DOI={10.3390/math10244635},
number={24},
journal={Mathematics},
publisher={MDPI AG},
author={Jäschke, Jens and Ehrhardt, Matthias and Günther, Michael and Jacob, Birgit},
year={2022},
pages={4635}
}
References
- Herty, GivEn—Shape optimization for gas turbines in volatile energy networks. Mathematical MSO for Power Engineering and Management, Mathematics in Industry (2021)
- Han, Recent studies in turbine blade cooling. Int. J. Rotat. Mach. (2004)
- Han, J.-C., Dutta, S. & Ekkad, S. Gas Turbine Heat Transfer and Cooling Technology. (CRC Press, 2012). doi:10.1201/b13616 – 10.1201/b13616
- KUMAR, G., ROELKE, R. & MEITNER, P. A generalized one dimensional computer code for turbomachinery cooling passage flow calculations. 25th Joint Propulsion Conference (1989) doi:10.2514/6.1989-2574 – 10.2514/6.1989-2574
- Beattie, C., Mehrmann, V., Xu, H. & Zwart, H. Linear port-Hamiltonian descriptor systems. Mathematics of Control, Signals, and Systems vol. 30 (2018) – 10.1007/s00498-018-0223-3
- Duindam, V., Macchelli, A., Stramigioli, S. & Bruyninckx, H. Modeling and Control of Complex Physical Systems. (Springer Berlin Heidelberg, 2009). doi:10.1007/978-3-642-03196-0 – 10.1007/978-3-642-03196-0
- Jacob, B. & Zwart, H. J. Linear Port-Hamiltonian Systems on Infinite-Dimensional Spaces. (Springer Basel, 2012). doi:10.1007/978-3-0348-0399-1 – 10.1007/978-3-0348-0399-1
- Reyhani, Turbine blade temperature calculation and life estimation—A sensitivity analysis. Prop. Power Res. (2013)
- Jäschke, J., Ehrhardt, M., Günther, M. & Jacob, B. Discrete Port-Hamiltonian Coupled Heat Transfer. Mathematics in Industry 439–445 (2022) doi:10.1007/978-3-031-11818-0_57 – 10.1007/978-3-031-11818-0_57
- Jäschke, J., Ehrhardt, M., Günther, M. & Jacob, B. A port-Hamiltonian formulation of coupled heat transfer. Mathematical and Computer Modelling of Dynamical Systems vol. 28 78–94 (2022) – 10.1080/13873954.2022.2038637
- van der Schaft, A. J. & Maschke, B. M. Hamiltonian formulation of distributed-parameter systems with boundary energy flow. Journal of Geometry and Physics vol. 42 166–194 (2002) – 10.1016/s0393-0440(01)00083-3
- Mehrmann, V. & Morandin, R. Structure-preserving discretization for port-Hamiltonian descriptor systems. 2019 IEEE 58th Conference on Decision and Control (CDC) 6863–6868 (2019) doi:10.1109/cdc40024.2019.9030180 – 10.1109/cdc40024.2019.9030180
- Goodman, T. R. Application of Integral Methods to Transient Nonlinear Heat Transfer. Advances in Heat Transfer 51–122 (1964) doi:10.1016/s0065-2717(08)70097-2 – 10.1016/s0065-2717(08)70097-2
- BIOT, M. A. New Methods in Heat Flow Analysis With Application to Flight Structures. Journal of the Aeronautical Sciences vol. 24 857–873 (1957) – 10.2514/8.3992
- Serhani, A., Haine, G. & Matignon, D. Anisotropic heterogeneous n-D heat equation with boundary control and observation: I. Modeling as port-Hamiltonian system. IFAC-PapersOnLine vol. 52 51–56 (2019) – 10.1016/j.ifacol.2019.07.009
- Kurula, Linear wave systems on n-d spatial domains. Int. J. Control (2015)
- Le Gorrec, Y., Zwart, H. & Maschke, B. Dirac structures and Boundary Control Systems associated with Skew-Symmetric Differential Operators. SIAM Journal on Control and Optimization vol. 44 1864–1892 (2005) – 10.1137/040611677
- Macchelli, A., van der Schaft, A. J. & Melchiorri, C. Port Hamiltonian formulation of infinite dimensional systems I. Modeling. 2004 43rd IEEE Conference on Decision and Control (CDC) (IEEE Cat. No.04CH37601) 3762-3767 Vol.4 (2004) doi:10.1109/cdc.2004.1429324 – 10.1109/cdc.2004.1429324
- Cervera, J., van der Schaft, A. J. & Baños, A. Interconnection of port-Hamiltonian systems and composition of Dirac structures. Automatica vol. 43 212–225 (2007) – 10.1016/j.automatica.2006.08.014
- Brugnoli, A., Cardoso-Ribeiro, F. L., Haine, G. & Kotyczka, P. Partitioned finite element method for structured discretization with mixed boundary conditions. IFAC-PapersOnLine vol. 53 7557–7562 (2020) – 10.1016/j.ifacol.2020.12.1351
- Matignon, A partitioned finite element method for power-preserving discretization of open systems of conservation laws. IMA J. Math. Contr. Inform. (2020)
- Geometric Science of Information. Lecture Notes in Computer Science (Springer International Publishing, 2019). doi:10.1007/978-3-030-26980-7 – 10.1007/978-3-030-26980-7
- Haine, G. & Matignon, D. Structure-Preserving Discretization of a Coupled Heat-Wave System, as Interconnected Port-Hamiltonian Systems. Lecture Notes in Computer Science 191–199 (2021) doi:10.1007/978-3-030-80209-7_22 – 10.1007/978-3-030-80209-7_22
- Serhani, A., Haine, G. & Matignon, D. Anisotropic heterogeneous n-D heat equation with boundary control and observation: II. Structure-preserving discretization. IFAC-PapersOnLine vol. 52 57–62 (2019) – 10.1016/j.ifacol.2019.07.010
- Brugnoli, A., Haine, G., Serhani, A. & Vasseur, X. Numerical Approximation of Port-Hamiltonian Systems for Hyperbolic or Parabolic PDEs with Boundary Control. Journal of Applied Mathematics and Physics vol. 09 1278–1321 (2021) – 10.4236/jamp.2021.96088
- Trenchant, V., Hu, W., Ramirez, H. & Gorrec, Y. L. Structure Preserving Finite Differences in Polar Coordinates for Heat and Wave Equations. IFAC-PapersOnLine vol. 51 571–576 (2018) – 10.1016/j.ifacol.2018.03.096
- Gustafsson, B. The convergence rate for difference approximations to mixed initial boundary value problems. Mathematics of Computation vol. 29 396–406 (1975) – 10.1090/s0025-5718-1975-0386296-7